View Full Version : Avodart - need some advice

07-27-2011, 07:06 AM
Hay guys

So i've been on propecia for 5 years in combination with 5% minoxidil and started nizoral at the beginning of this year.

My problem is that the propecia is ceasing to work. My right temple is thinning and receding fast and i can see that my left is on its way.

Initially i ignored it but the thinning increased. I decided to up the dose to 1.5 mg's a day as many of you have mentioned on this site. As of such nothing has happened which is a good 6 months down the line.

Im only 25 (young) like many of you on this forum so as you can imagine, it sux to be young and bald.

Im considering my options:

1. Many have mentioned adding lysine to the regime increases the effectiveness of propecia although there's no scientific proof.

2. Increase the dose of propecia (although i don't think this will have any effect)

3. The option im considering the most is changing over to avodart (dust)

I was wondering if any of you guys have made the change and whether there was any difference both in effectiveness and side effects. Im really cautious about changing over because Dust is not FDA approved and the side effects are by and large unknown although it is approved as prostate medicine.

Another point that is worrying is that some guys have actually lost ground in using Dust through major sheds.

I have done the research and now im just wondering if there are any other guys out there that are experiencing the same effects and are considering the change over or anyone that has any advice for me.

Thanks guys

Follicle Death Row
07-30-2011, 11:17 PM
Consider the risks carefully and ask your self is it worth it. It might be or it might not be. Finasteride is approved and is somewhat iffy. Dutasteride is not approved so presumably the sides would be stronger especially as inhibits both 5AR1 and 5AR2.

I'm 25 too and the risk/reward of fin or dut doesn't work for me. It may do for you though. Best of luck.